MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542914
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: mentor siltex contour profile moderate 425cc saline, catalog: 3542914, lot: 5897794, sn: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent breast reconstruction revision with mentor siltex contour profile moderate 425cc saline breast prostheses.Deflation of the right breast prosthesis was identified by visual examination.As a result, the patient was scheduled for removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
Upon receipt to mentor, the device contained no fluid.No foreign material was observed within the device.Yellow material was observed on the shell surface.Visual evaluation of the device revealed a rent within an area of siltex cracking on the posterior view, measuring approximately 0.2 cm.No other anomalies were found.The complaint of deflation was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of the yellow material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.The device history record (dhr) of lot number 5897794 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex breast implants.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor became aware that the patient underwent unilateral removal and replacement with ( right ) mentor siltex contour profile moderate 425cc saline catalog: 3542914 lot: 7366530 sn: (b)(4).Mentor also became aware that the correct date of event was (b)(6) 2018.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8035127
Report Number1645337-2018-06607
Device Sequence Number13834301
Product Code FWM
UDI-Device Identifier00081317001881
UDI-Public00081317001881
Combination Product (Y/N)N
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2013
Device Catalogue Number3542914
Device Lot Number5897794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/20/2018
12/10/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date11/29/2018
12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR